Alert archive / Oklahoma / Wind Advisories in 2016

Wind Advisory 10, NWS Norman, OK

October 17, 201630 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Oct 17, 2016, 1:13 PM CDT for 30 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2016, 1:13 PM CDT (18:13 UTC)
Expired
Oct 17, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK
All 30 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS74 KOUN 171813
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
113 PM CDT MON OCT 17 2016

OKZ004>030-034-035-038-180000-
/O.NEW.KOUN.WI.Y.0010.161017T1813Z-161018T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-GREER-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON...
SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON...
WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE...
GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...BURNS FLAT...
SENTINEL...ANADARKO...HINTON...YUKON...CONCHO...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE...MEEKER...
DAVENPORT...WELLSTON...CHICKASHA...TUTTLE...PURCELL...NEWCASTLE...
BLANCHARD...NORMAN...MOORE...SHAWNEE...MANGUM...GRANITE...
HOBART...SNYDER...LAWTON
113 PM CDT MON OCT 17 2016

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE OR LIGHT-WEIGHT
  VEHICLES AND VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING
  DIRT.

* OTHER IMPACTS...LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE
  DISPLACED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
937 
WWUS74 KOUN 180006
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT MON OCT 17 2016

OKZ004>030-034-035-038-180115-
/O.EXP.KOUN.WI.Y.0010.000000T0000Z-161018T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-GREER-KIOWA-COMANCHE-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON...
SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON...
WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE...
GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...BURNS FLAT...
SENTINEL...ANADARKO...HINTON...YUKON...CONCHO...EL RENO...
MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE...MEEKER...
DAVENPORT...WELLSTON...CHICKASHA...TUTTLE...PURCELL...NEWCASTLE...
BLANCHARD...NORMAN...MOORE...SHAWNEE...MANGUM...GRANITE...
HOBART...SNYDER...LAWTON
706 PM CDT MON OCT 17 2016

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY WAS ALLOWED TO EXPIRE... SUSTAINED WINDS OF 15
TO 25 MPH... GUSTING TO 30 MPH WILL REMAIN POSSIBLE INTO THE
OVERNIGHT HOURS.

$$

KURTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 17, 12:50 PM CDT, 23 minutes earlier.

Area forecast discussion, Oct 17, 12:50 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1250 PM CDT MON OCT 17 2016

.AVIATION...
A gusty south wind will continue through the afternoon with
high clouds. This evening through Tuesday morning, a cold front
will bring a wind shift to all TAFS. The front will enter
northwest Oklahoma around 3-5Z.

A few models/soundings indicate low clouds and some fog may form
just ahead and behind the front, but this appears to be overdone.
Therefore, VFR conditions are expected over the next 24 hours.

&&

.PREV DISCUSSION... /issued 1144 AM CDT MON OCT 17 2016/

UPDATE...
ADJUSTED TEMPS AND WINDS FOR TODAY.

DISCUSSION...
WE INCREASED TEMPERATURES A FEW DEGREES ACROSS FAR WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTHERN TEXAS FOR THIS AFTERNOON AND ALSO
INCREASED WIND SPEEDS. MARGINAL WIND ADVISORY CONDITIONS OCCURRING
ACROSS CENTRAL OKLAHOMA BUT A SLOW WEAKENING TREND IS EXPECTED
THIS AFTERNOON. WINDS WEST OF DRYLINE ARE EXPECTED TO INCREASE
THIS AFTERNOON AS DEEP MIXING CONTINUES.

PREV DISCUSSION... /issued 638 AM CDT MON OCT 17 2016/

DISCUSSION...

AVIATION...
Strong south winds will remain gusty through the day and ahead of
a weak cold front which will enter northwest Oklahoma early
Tuesday. The front will bring a wind shift to north that will
spread into central Oklahoma around 181200.

PREV DISCUSSION... /issued 259 AM CDT MON OCT 17 2016/

DISCUSSION...
Extremely hot weather is expected again today, particularly in the
dry air mass that will move across northwest Oklahoma today.
Temperatures around 100 degrees are expected again, but winds will
be slightly stronger today. A red flag warning for critical fire
weather conditions exists there. The dryline is expected to stay
confined to northwest Oklahoma which will keep the excessively
humid airmass in place over most of the rest of Oklahoma. Even so,
temperatures in the moist airmass will reach 20 degrees above
late-October normals this afternoon. A weak front arrives early
Tuesday to northwest Oklahoma and moves into the southern half
later Tuesday. The most significant change will be a modestly
drier and slightly less hot airmass. On Wednesday, an upper
trough will become more defined in the westerlies over the Rockies
and bring another front into Oklahoma Thursday. This stronger
system will bring temperatures back to normals Thursday and Friday
and a good, chance for rain and thunder in southeast Oklahoma
later Wednesday and Thursday as the front passes to the south.
Models suggest that the heat dome will again move toward Oklahoma
from the southwest next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  81  59  79 /   0   0  10  10
Hobart OK         58  81  55  79 /   0   0   0   0
Wichita Falls TX  65  85  62  83 /   0   0   0  20
Gage OK           53  79  47  74 /   0   0   0   0
Ponca City OK     61  80  54  77 /   0   0  10  10
Durant OK         69  88  68  86 /   0   0   0  20

&&

.OUN Watches/Warnings/Advisories...
OK...Red Flag Warning until 7 PM CDT this evening for OKZ004-005-009-
     010-014.

TX...None.
&&
Hazardous weather outlook, Oct 17, 11:50 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON OCT 17 2016

OKZ004>048-050>052-TXZ083>090-181030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON OCT 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FIRE WEATHER...
RECORD HIGH TEMPERATURES...VERY DRY AIR AND GUSTY SOUTHWEST WINDS
WILL CREATE CRITICAL WILDFIRE DANGERS ACROSS NORTHWEST AND
PORTIONS OF WEST-CENTRAL OKLAHOMA THIS AFTERNOON. ELEVATED
WILDFIRE DANGERS ARE EXPECTED ELSEWHERE WITH HOT TEMPERATURES AND
STRONG SOUTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY.
NO SEVERE WEATHER IS EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

Nearby

Wind Advisories in Oklahoma, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.